Announcement

Collapse
No announcement yet.

Vitamin D & RBC/hematocrit

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Jordan Feigenbaum
    replied
    Originally posted by Throneof View Post


    I scoured the internet searching for any information about people having negative reactions to D3 and sure enough I found various forums where people posted personal experiences with D3 that were similar to mine: namely anxiety and palpitations. Some even went on to describe bouts of insomnia and hypertension as a result of D3 consumption.

    FWIW, these accounts were from reddit and other “fitness” forums. It seems that not having adequate magnesium levels will lead to D3 sides and in some instances K2 supplementation is necessitated due to D3 elevating calcium absorption and depositing the calcium in your blood.

    some of these folks only would get sides if they were taking 5,000+ IU/day. Some could not even tolerate a paltry 400 IU dose/day.

    I don’t see why these people would make this up. I know for sure that my palpitations stop when I stop D3 or lower the dose to something more conservative around 400 IU/day.
    Uncontrolled observation is not data. I can say for sure that vitamin D supplementation does not cause insomnia, hypertension, palpitations, or anxiety- as vitamin D has been available for prescription for a LONG time and these are not reported adverse effects.

    For reference, the adverse effects of vitamin D from taking too much include nausea, vomiting, loss of appetite, constipation, dehydration, fatigue, irritability, confusion, weakness and/or weight loss. Effects of vitamin D can last ≥2 months after therapy is discontinued.

    In any case, as mentioned before I don't think taking a non-pharmaceutical grade vitamin supplement is advised anymore than taking medical advice from reddit. The magnesium and k2 bit are both made up buffoonery from non-medical professionals. Taking vitamin d does not cause hypercalcemia, for example, unless you take far too much.

    As mentioned before:

    I wouldn't supplement it unless you have laboratory evidence that you're low. Then I'd dose appropriately per guidelines and get a repeat measurement within 8 weeks. I don't think supplemental vitamin D has any role here.

    Leave a comment:


  • Throneof
    replied
    Originally posted by Jordan Feigenbaum View Post
    We would not recommend taking vitamin D/k2 unless prescribed by your physician, who I pray is not a functional medicine doctor/quack.

    Vitamin D supplementation is not associated with anxiety or palpitations, which should be evaluated by your doctor.

    Perhaps your vitamin D supplement was contaminated, which is certainly possible.

    I scoured the internet searching for any information about people having negative reactions to D3 and sure enough I found various forums where people posted personal experiences with D3 that were similar to mine: namely anxiety and palpitations. Some even went on to describe bouts of insomnia and hypertension as a result of D3 consumption.

    FWIW, these accounts were from reddit and other “fitness” forums. It seems that not having adequate magnesium levels will lead to D3 sides and in some instances K2 supplementation is necessitated due to D3 elevating calcium absorption and depositing the calcium in your blood.

    some of these folks only would get sides if they were taking 5,000+ IU/day. Some could not even tolerate a paltry 400 IU dose/day.

    I don’t see why these people would make this up. I know for sure that my palpitations stop when I stop D3 or lower the dose to something more conservative around 400 IU/day.

    we are all wired differently. I don’t think one could conjecture that everybody will respond/react to any given supplement the same way










    Leave a comment:


  • Jordan Feigenbaum
    replied
    We would not recommend taking vitamin D/k2 unless prescribed by your physician, who I pray is not a functional medicine doctor/quack.

    Vitamin D supplementation is not associated with anxiety or palpitations, which should be evaluated by your doctor.

    Perhaps your vitamin D supplement was contaminated, which is certainly possible.

    Leave a comment:


  • Throneof
    replied
    Originally posted by Jordan Feigenbaum View Post
    Throne,

    A few things:

    1) 49> 53 does not really represent a true increase to me, given the ~1-2% error for the test and ~3% biological variation you'll have day to day. Additionally, you can't tell the difference between 53 and 49. 53 is just outside of the reference range, but hard to say that this is meaningful at all.
    2) Why are you having your blood work done?
    3) Vitamin D supplementation of 1500iu/day is probably not something to be worried about, but I wouldn't supplement it unless you have laboratory evidence that you're low. Then I'd dose appropriately per guidelines and get a repeat measurement within 8 weeks. I don't think supplemental vitamin D has any role here.

    -Jordan
    Would vitamin K thicken blood? I was taking a D/K2 supplement for a year or more.

    one more thing I’ve noticed with D supplementation is an increase in anxiety and palpitations during hard sets on compound movements. The palpitations go away when I stop D








    Leave a comment:


  • Jordan Feigenbaum
    replied
    Throne,

    A few things:

    1) 49> 53 does not really represent a true increase to me, given the ~1-2% error for the test and ~3% biological variation you'll have day to day. Additionally, you can't tell the difference between 53 and 49. 53 is just outside of the reference range, but hard to say that this is meaningful at all.
    2) Why are you having your blood work done?
    3) Vitamin D supplementation of 1500iu/day is probably not something to be worried about, but I wouldn't supplement it unless you have laboratory evidence that you're low. Then I'd dose appropriately per guidelines and get a repeat measurement within 8 weeks. I don't think supplemental vitamin D has any role here.

    -Jordan

    Leave a comment:


  • Throneof
    started a topic Vitamin D & RBC/hematocrit

    Vitamin D & RBC/hematocrit

    Any idea on why my red blood cell and hematocrit goes up when I supplement with vitamin D? After ceasing D my hematocrit went from 53 to 49. When I was in college I was a decorated NCAA distance runner and was always good at that. I know endurance athletes tend to have higher RBC and hematocrit counts. Is there a correlation? I was taking 1,500 IU/day for years until I saw my hematocrit was that high and learned shortly thereafter that D could be the culprit.
Working...
X